Alert archive / North Dakota / River Flood Warnings in 2011

River Flood Warning 4, NWS Bismarck, ND

March 17, 2011Billings County, Golden Valley County, North Dakota

NWS Bismarck, ND issued this river flood warning at Mar 17, 2011, 9:46 AM MDT for Billings County, Golden Valley County, North Dakota. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2011, 9:46 AM MDT (15:46 UTC)
Expired
Mar 19, 2011, 1:12 PM MDT
In force
51 hr
Issued by
NWS Bismarck, ND
Flood severity
Minor

Counties Billings County, ND, Golden Valley County, ND

The radar

The Bismarck radar (KBIS), 218 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Missouri River at Medora (MDAN8). The gauge peaked at 16.58 ft at Mar 17, 2011, 3:00 AM MDT.

actionminormoderate101503/1703/1803/1903/20
Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06336000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WGUS43 KBIS 171546
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1046 AM CDT THU MAR 17 2011

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN 
  VALLEY COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST.

.THE LITTLE MISSOURI RIVER NEAR MEDORA IS EXPECTED TO REMAIN NEAR 
MINOR FLOOD STAGE OF 15.0 FEET INTO EARLY NEXT WEEK AS LARGE SCALE 
RUNOFF FROM SNOW MELT WILL MAINTAIN ELEVATED WATER LEVELS. THE RIVER 
MAY FLUCTUATE AS MUCH AS ONE OR MORE FEET DUE TO ICE POSSIBLE ICE 
AFFECTED FLOWS.


NDC007-033-181546-
/O.NEW.KBIS.FL.W.0004.110317T1546Z-110322T2100Z/
/MDAN8.1.ER.110317T0720Z.110317T0945Z.110322T0900Z.NO/
1046 AM CDT THU MAR 17 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE MISSOURI RIVER AT MEDORA
* UNTIL TUESDAY MORNING
* FROM TONIGHT UNTIL TUESDAY MORNING
* AT 10AM THURSDAY THE STAGE WAS...14.6 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 15.0 FEET 
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING 
  AREA ON THE WEST SIDE OF MEDORA.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

LITTLE MISSOURI RIVER BASIN
 MEDORA       15 14.6 THU 10 AM  15.6   14.7   15.5   15.5   14.9

$$
AYD
7 follow-up statements
355 
WGUS83 KBIS 171554
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1054 AM CDT THU MAR 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
  LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN 
  VALLEY COUNTIES 
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST.

.THE LITTLE MISSOURI RIVER NEAR MEDORA IS EXPECTED TO REMAIN NEAR 
MINOR FLOOD STAGE OF 15.0 FEET INTO EARLY NEXT WEEK AS LARGE SCALE 
RUNOFF FROM SNOW MELT WILL MAINTAIN ELEVATED WATER LEVELS. THE RIVER 
MAY FLUCTUATE AS MUCH AS ONE OR MORE FEET DUE POSSIBLE ICE 
AFFECTED FLOWS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC007-033-182154-
/O.CON.KBIS.FL.W.0004.000000T0000Z-110322T2100Z/
/MDAN8.1.SM.110317T0720Z.110317T0945Z.110322T0900Z.NO/
1054 AM CDT THU MAR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE MISSOURI RIVER AT MEDORA.
* AT 10:15 AM THURSDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING 
  AREA ON THE WEST SIDE OF MEDORA.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

LITTLE MISSOURI RIVER BASIN
 MEDORA       15 14.6 THU 10 AM  15.6   14.7   15.5   15.5   14.9

$$
924 
WGUS83 KBIS 171557
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1057 AM CDT THU MAR 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
  LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN 
  VALLEY COUNTIES 
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST.

.THE LITTLE MISSOURI RIVER NEAR MEDORA IS EXPECTED TO REMAIN NEAR 
MINOR FLOOD STAGE OF 15.0 FEET INTO EARLY NEXT WEEK AS LARGE SCALE 
RUNOFF FROM SNOW MELT WILL MAINTAIN ELEVATED WATER LEVELS. THE RIVER 
MAY FLUCTUATE AS MUCH AS ONE OR MORE FEET DUE TO POSSIBLE ICE 
AFFECTED FLOWS.



PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC007-033-182157-
/O.CON.KBIS.FL.W.0004.000000T0000Z-110322T2100Z/
/MDAN8.1.SM.110317T0720Z.110317T0945Z.110322T0900Z.NO/
1057 AM CDT THU MAR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE MISSOURI RIVER AT MEDORA.
* AT 10:15 AM THURSDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING 
  AREA ON THE WEST SIDE OF MEDORA.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

LITTLE MISSOURI RIVER BASIN
 MEDORA       15 14.6 THU 10 AM  15.6   14.7   15.5   15.5   14.9

$$
362 
WGUS83 KBIS 180144
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
844 PM CDT THU MAR 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
  CANNONBALL RIVER AT BREIEN AFFECTING MORTON AND SIOUX COUNTIES 
  AND THE LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN 
  VALLEY COUNTIES 
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST.FOR THE CANNONBALL RIVER BASIN INCLUDING BREIEN...MINOR 
FLOODING IS FORECAST.

.THE LITTLE MISSOURI RIVER NEAR MEDORA IS EXPECTED TO REMAIN NEAR 
MINOR FLOOD STAGE OF 15.0 FEET INTO EARLY NEXT WEEK AS LARGE SCALE 
RUNOFF FROM SNOW MELT WILL MAINTAIN ELEVATED WATER LEVELS. THE RIVER 
MAY FLUCTUATE AS MUCH AS ONE OR MORE FEET DUE TO POSSIBLE ICE 
AFFECTED FLOWS.

THE CANNONBALL RIVER NEAR BREIEN IS FORECAST TO RISE TO MINOR FLOOD
STAGE OF 10.0 FEET BY EARLY FRIDAY AFTERNOON...AND CONTINUE TO
RISE TO NEAR 14.7 FEET BY NEXT WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC007-033-190144-
/O.CON.KBIS.FL.W.0004.000000T0000Z-110322T2100Z/
/MDAN8.1.SM.110317T0720Z.110317T0945Z.110322T0900Z.NO/
844 PM CDT THU MAR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE MISSOURI RIVER AT MEDORA.
* AT  8:15 PM THURSDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING 
  AREA ON THE WEST SIDE OF MEDORA.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

LITTLE MISSOURI RIVER BASIN
 MEDORA       15 13.9 THU 8 PM   14.4   15.0   15.6   15.3     M 

$$

NDC059-085-190144-
/O.EXT.KBIS.FL.W.0005.110318T1609Z-000000T0000Z/
/BREN8.1.SM.110318T1609Z.110320T1800Z.000000T0000Z.NO/
844 PM CDT THU MAR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE CANNONBALL RIVER AT BREIEN.
* FROM FRIDAY MORNING UNTIL FURTHER NOTICE.
* AT  8:16 PM THURSDAY THE STAGE WAS 8.1 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 14.5 FEET BY SUNDAY EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...THE SOUTHEAST PART OF BREIEN IS SUBJECT 
  TO FLOODING.

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

CANNONBALL RIVER BASIN
 BREIEN       10  8.1 THU 8 PM   11.7   14.0   14.5   14.1   14.3

$$
537 
WGUS83 KBIS 180919
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT FRI MAR 18 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN VALLEY	
  COUNTIES 
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING	
IS FORECAST.	
	
.THE LITTLE MISSOURI RIVER NEAR MEDORA IS EXPECTED TO REMAIN NEAR 
MINOR FLOOD STAGE OF 15.0 FEET INTO EARLY NEXT WEEK AS LARGE SCALE 
RUNOFF FROM SNOW MELT WILL MAINTAIN ELEVATED WATER LEVELS. THE RIVER 
MAY FLUCTUATE AS MUCH AS ONE OR MORE FEET DUE TO POSSIBLE ICE 
AFFECTED FLOWS.
	
PRECAUTIONARY/PREPAREDNESS ACTIONS...	
	
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 
	
A FOLLOW-UP PRODUCT WILL BE ISSUED.
	
&&
	
NDC007-033-190919-
/O.EXT.KBIS.FL.W.0004.000000T0000Z-110322T0600Z/
/MDAN8.1.SM.110317T0720Z.110317T0945Z.110321T1800Z.NO/	
419 AM CDT FRI MAR 18 2011
	
THE FLOOD WARNING CONTINUES FOR	
  THE LITTLE MISSOURI RIVER AT MEDORA.
* AT  3:15 AM FRIDAY THE STAGE WAS 14.2 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MONDAY	
  EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING 
  AREA ON THE WEST SIDE OF MEDORA.
	
&&
	
             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   SAT    SUN    MON    TUE    WED

LITTLE MISSOURI RIVER BASIN
 MEDORA       15 14.2 FRI 3 AM   14.5   14.6   14.7   14.9   14.8

$$
waa
311 
WGUS83 KBIS 181539
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1039 AM CDT FRI MAR 18 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN VALLEY
  COUNTIES 
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST.

.THE LITTLE MISSOURI RIVER NEAR MEDORA IS EXPECTED TO REMAIN NEAR 
MINOR FLOOD STAGE OF 15.0 FEET INTO EARLY NEXT WEEK AS LARGE SCALE 
RUNOFF FROM SNOW MELT WILL MAINTAIN ELEVATED WATER LEVELS. THE RIVER 
MAY FLUCTUATE AS MUCH AS ONE OR MORE FEET DUE TO POSSIBLE ICE 
AFFECTED FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC007-033-192139-
/O.EXT.KBIS.FL.W.0004.000000T0000Z-110323T2100Z/
/MDAN8.1.SM.110317T0720Z.110317T0945Z.110323T0900Z.NO/
1039 AM CDT FRI MAR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE MISSOURI RIVER AT MEDORA.
* AT 10:15 AM FRIDAY THE STAGE WAS 14.9 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE TODAY AND CONTINUE 
  TO RISE TO NEAR 15.5 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 15.0 FEET...THE RIGHT BANK OVERFLOWS AND DAMAGES CAMPING 
  AREAS ON THE WEST SIDE OF MEDORA.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   SAT    SUN    MON    TUE    WED

LITTLE MISSOURI RIVER BASIN
 MEDORA       15 14.9 FRI 10 AM  15.2   15.2   15.4   15.3   14.9

$$

KINNEY
093 
WGUS83 KBIS 191357
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
857 AM CDT SAT MAR 19 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN VALLEY
  COUNTIES 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
  CANNONBALL RIVER AT BREIEN AFFECTING MORTON AND SIOUX COUNTIES 
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS OCCURRING AND IS EXPECTED TO CONTINUE.FOR THE CANNONBALL RIVER 
BASIN INCLUDING BREIEN...MINOR FLOODING IS OCCURRING AND IS EXPECTED 
TO CONTINUE.

.MINOR FLOODING WILL CONTINUE AT MEDORA AND BREIEN. AT MEDORA...THE LITTLE 
MISSOURI IS EXPECTED TO CREST AROUND 15.5 FEET SATURDAY...THEN BEGIN A SLOW 
FALL. AT BREIEN...THE CANNONBALL IS EXPECTED TO RISE TO AROUND 15 FEET 
WEDNESDAY...THEN START TO FALL SLOWLY.  SIGNIFICANT ICE JAMS ARE NOT 
EXPECTED AT BREIEN...BUT ICE AFFECTED FLOW MAY IMPACT STAGES TEMPORARILY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC007-033-201957-
/O.EXT.KBIS.FL.W.0004.000000T0000Z-110322T0200Z/
/MDAN8.1.SM.110317T0720Z.110317T0945Z.110321T1400Z.NO/
857 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE MISSOURI RIVER AT MEDORA.
* AT  8:15 AM SATURDAY THE STAGE WAS 15.3 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY 
  MORNING.
* IMPACT...AT 15.0 FEET...THE RIGHT BANK OVERFLOWS AND DAMAGES CAMPING 
  AREAS ON THE WEST SIDE OF MEDORA.

&&

             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   SUN    MON    TUE    WED    THU

LITTLE MISSOURI RIVER BASIN
 MEDORA       15 15.3 SAT 8 AM   15.4   15.1   13.4   11.8    9.3

$$

NDC059-085-201956-
/O.CON.KBIS.FL.W.0005.000000T0000Z-000000T0000Z/
/BREN8.1.SM.110318T0850Z.110318T1900Z.000000T0000Z.NO/
857 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE CANNONBALL RIVER AT BREIEN.
* AT  8:15 AM SATURDAY THE STAGE WAS 10.5 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.0 FEET BY 
  WEDNESDAY EARLY AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 13.0 FEET...THE SOUTHEAST PART OF BREIEN IS SUBJECT TO 
  FLOODING.

&&

             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   SUN    MON    TUE    WED    THU

CANNONBALL RIVER BASIN
 BREIEN       10 10.5 SAT 8 AM   11.2   12.5   13.8   14.9   14.8

$$
KINNEY
315 
WGUS83 KBIS 191912
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
212 PM CDT SAT MAR 19 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN 
  VALLEY COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA NO FLOODING IS 
OBSERVED OR FORECAST.

.THE RIVER LEVEL AT MEDORA FELL BELOW FLOOD STAGE SATURDAY...AND IS 
EXPECTED TO CONTINUE A SLOW FALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC007-033-191942-
/O.CAN.KBIS.FL.W.0004.000000T0000Z-110322T0200Z/
/MDAN8.1.SM.110317T0720Z.110317T0945Z.110319T1704Z.NO/
212 PM CDT SAT MAR 19 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE MISSOURI RIVER AT MEDORA.
* AT  1:15 PM SATURDAY THE STAGE WAS 14.9 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FELL BELOW FLOOD STAGE AT 12:04 PM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.8 FEET BY SUNDAY 
  MORNING.

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   SUN    MON    TUE    WED    THU

LITTLE MISSOURI RIVER BASIN
 MEDORA       15 14.9 SAT 1 PM   14.9   14.6   14.1   12.9    9.8

$$

KINNEY

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Mar 17, 9:45 AM MDT, 1 minute earlier.

Area forecast discussion, Mar 17, 9:45 AM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1045 AM CDT THU MAR 17 2011

.UPDATE...WINDS...WEATHER AND TEMPERATES.

&&

.DISCUSSION...
COLD FRONT WILL DROP SOUTH INTO WESTERN AND CENTRAL NORTH DAKOTA
TODAY. ALREADY TEMPERATURES ARE FALLING ACROSS THE NORTHWEST.
THERE IS SOME SNOW BEHIND THE COLD FRONT. WILLISTON DROPPED DOWN
TO 1.5 MILES VSBY IN A SHOW SHOWER THIS PAST HOUR. MAIN CHANGES TO
THE FORECAST THIS MORNING WILL BE TO ADJUST TEMPERATURES DOWN A
BIT NORTHWEST...AND BUMP THEM UP JUST A TAD SOUTHEAST. BISMARCK
AND JAMESTOWN ALREADY SETTING AT OR JUST BELOW FORECAST HIGHS. DO
NOT THINK WE WILL RISE A BUNCH MORE THOUGH WITH CLOUDS AND COLD
ADVECTION MOVING IN. FORECAST SOUNDINGS INDICATE THAT PRECIP IN
THE NORTHWEST SHOULD BE ALL SNOW SO WILL REMOVE THE MIXED
PRECIPITATION. ALSO BUMPED UP THE WIND SPEEDS TODAY AS THE
GRADIENT LOOKS A BIT STRONGER THAN EARLIER THOUGHT.

&&

.AVIATION...
MVFR CLOUDINESS AND STRONG WEST TO NORTHWEST WINDS WILL DROP FROM
NORTHERN TAF SITES TO THE SOUTHERN TAF SITES TODAY. ONCE SITES
DROP TO MVFR WILL KEEP THEM THERE THROUGH THE REMAINDER OF THE
FORECAST PERIOD...WINDS WILL DIMINISH THOUGH THIS EVENING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY EVENING FOR NDZ017>020-031>037-
040>048-050-051.

&&

TWH
Hazardous weather outlook, Mar 17, 4:08 AM MDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
508 AM CDT THU MAR 17 2011

NDZ017>020-031>037-040>048-050-051-181015-
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
508 AM CDT THU MAR 17 2011 /408 AM MDT THU MAR 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

EXPECT WINDY CONDITIONS TO DEVELOP OVER WESTERN AND CENTRAL NORTH
DAKOTA TODAY AS A COLD FRONT MOVES THROUGH. THE STRONGEST WINDS
WILL OCCUR IN SOUTHWEST NORTH DAKOTA WHERE SUSTAINED NORTHWEST
WINDS WILL RANGE BETWEEN 25 AND 30 MPH WITH GUSTS BETWEEN 35 AND
40 MPH. ELSEWHERE...NORTHWEST WINDS WILL INCREASE TO 20 AND 30 MPH.

EXPECT SCATTERED MORNING RAIN SHOWERS OVER SOUTHEAST NORTH DAKOTA
AND ISOLATED RAIN AND SNOW SHOWERS OVER FAR SOUTHWEST NORTH
DAKOTA IN THE MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ABOVE FREEZING TEMPERATURES THROUGH EARLY NEXT WEEK WILL REMAIN A
CONCERN FOR OVERLAND FLOODING OVER WEST CENTRAL...SOUTHWEST AND
SOUTH CENTRAL NORTH DAKOTA. SEE THE LATEST FLOOD WATCH
STATEMENT...BISFFABIS FOR DETAILS.

THERE IS A CHANCE FOR RAIN AND SNOW SATURDAY NIGHT THROUGH SUNDAY.
PRECIPITATION AMOUNTS OF UP TO ONE TENTH OF AN INCH IS POSSIBLE
THROUGH SUNDAY.

A SLOWER AND WETTER WEATHER SYSTEM COULD IMPACT THE AREA BEGINNING
MONDAY NIGHT THROUGH WEDNESDAY AFTERNOON. THE EXACT TRACK OF THIS
SYSTEM REMAINS UNKNOWN AT THIS TIME. CHECK BACK FOR FUTURE UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-021>023-025-181015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
508 AM CDT THU MAR 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED RAIN AND SNOW SHOWERS ALONG WITH WINDY NORTHWEST WINDS
BETWEEN 20 AND 35 MPH CAN BE EXPECTED TODAY. LITTLE OR NO SNOWFALL
ACCUMULATION IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR RAIN AND SNOW SATURDAY NIGHT THROUGH SUNDAY.
PRECIPITATION AMOUNTS BETWEEN A TENTH OF AN INCH TO ONE QUARTER
INCH IS POSSIBLE THROUGH SUNDAY.

A SLOWER AND WETTER WEATHER SYSTEM COULD IMPACT THE AREA
BEGINNING MONDAY NIGHT THROUGH WEDNESDAY AFTERNOON. THE EXACT
TRACK OF THIS SYSTEM REMAINS UNKNOWN AT THIS TIME. CHECK BACK FOR
FUTURE UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 2:24 AM MDTAreal Flood WarningBISBillings7 hr
Mar 17, 11:58 AM MDTWind AdvisoryBISAdams, Billings, Bowman, Burleigh, Dickey, Dunn and 16 more6 hr
Mar 17, 3:32 PM MDTRiver Flood WarningBISMorton, Sioux10 days

Nearby

River Flood Warnings in North Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.